Results 1 to 4 of 4
Methadone - Possible Side Effect???
  1. #1
    herman515 is offline New Member
    Join Date
    Mar 2009
    Location
    Arlington Heights, IL
    Posts
    5

    Default Methadone - Possible Side Effect???

    Does anyone know if there is a weight gain side effect with Methadone or Percocet? I've been taking Methadone for approx 4 months now and I have gained weight in what to appears to be overnight. All other meds I have been on for a while and with this, I seem to be gaining weight. Most of my pain meds have always caused me to lose weight.

  2. #2
    Cats Meow is offline Diamond Member
    Join Date
    Apr 2005
    Location
    USA
    Posts
    6,309

    Default

    There is weight gain associated with Methadone, mainly because the drug causes you to crave sweets. Narcotics usually causes one to lose weight because it effects your appetite and makes you lethargic, so Percocet itself shouldn't be causing weight gain. Like anything, limit your caloric intake and exercise, and if you're on methadone, keep your mouth well hydrated, or you could lose your teeth, it inhibits saliva flow which washes your teeth, water alone isn't enough, try and force yourself to salivate.

  3. #3
    Join Date
    Oct 2008
    Posts
    353

    Default

    Stay away from sweets no mater how bad the craving i packed on 60lbs on methadone because i just wanted them all the time. Im off it now & dropping lbs fast. My appietite is so screwed up now it will takes months or more to get back to normal....exercise! Dont let this drug allow you to sit around pay close attention to all aspects of your health or the weight gain & other problems will arise for sure.....take care of yourself like you never have before

  4. #4
    moonshine814 is offline New Member
    Join Date
    Mar 2009
    Posts
    5

    Default Yes!

    I am on Mthadone (thinking about switching to Suboxone) and have been on this frug for a while and since I started I've gained about 45 lbs! Although I don't crave sweets and eat healthy and do exercise I find it tremendously difficult to loose weight while on Methadone! Horrible! My clinic swear "weight gain while on Mthadone" is a myth well I beg to deffer! I see people @ the clinic daily and every week they gain weight!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22